Huggies Forum

Huggies® Ultimate
Nappies

Learn More
The Huggies Forum is closed for new replies and topics, you can still read older topics.
  1. home
  2. Baby Forum
  3. Baby
  4. Looking after yourself with a Baby
  5. Side effects of antidepressants???!!!!

Side effects of antidepressants???!!!! Lock Rss

hi ladies
Ive been on zoloft for about 8 years i think. Its really important to eat something before you take your zoloft or you will feel nauseous for the whole day! This has to be taken in the morning as well. If you take it at night you wont get much sleep because it has a bit of a "pep up" effect. I havent heard much about Effexor. What side effects does that have? I have been thinking of getting off the zoloft and onto a different anti depressant
Hi James mum. What kind of side effects were these? Im interested in knowing and how long were these people onthem. Initially when you start taking anti depressants you do feel quite strange and have headaches and insomnia.

JZ mum to Bradley 17/08/03 and Heidi 25/02/06

Hi JZ,
Some of the minor side effects were decreased appetite, confusion, insomnia, mania, a feeling of numbness, nausea, funny feelings like electric shocks just to name a few. The major side effects experienced were psychosis and thoughts of suicide.

From talking to a few people who have taken this medication it didn't take very long at all for them to start experiencing varied side effects. Unfortunatley for a few it was just as hard to wean off them.

I was on Zoloft for 12 months and the best thing I did was stop taking them. For me counselling was more beneficial than medication. I felt like the medication only masked the problems it didn't solve them. I think anti-depressants can work for some especially in extreme cases. However in most cases talking is the best medicine and there are no side effects.

Check out the internet for more info on effexors apparently there is a web site dedicated to people who have taken them sharing their experiences online. Hope this might help u...

Mum to 3 gorgeous boys...

Wow, those side effects sound really scary. No way im going on that drug.
Yeaah That sounds pretty scary I have to agree.
Its just hard living where its really cold and the sun dont shine and you are stuck indoors with a baby that whinges all day long and with a cat that constantly stalks me for that elusive tin of fancy feast.
Ill stop whinging now!

JZ mum to Bradley 17/08/03 and Heidi 25/02/06

JZ, you are so funny! Sounds a bit like my daily routine minus the cat.
Do you really feel hungrier with the zoloft? I absolutely lost my appetite when i first started on it, but its probably back to normal now. I also get a dry mouth, and yes it affects ur sex life. Absolutely no libido what so ever......
Its also hard to get excited about sex when you have been battling a grizzly baby all day.
I just cant wait till my little man can talk so he can tell whats on his mind! Then we would all be happy!

JZ mum to Bradley 17/08/03 and Heidi 25/02/06

Hi all,

I am new here but would like it if you all could help me out with a few things.I have been on an antidepressant since my now 4mth old was 6wks.And to my surprise are still waiting for them to make me feel cheerier.My doc has uped the dosage a few times just wondering how long it takes to get it correct.
Any replies welcome
Hi Tigerlily,

Are you still taking the antidepressants? Have they started to have any effect? I found that it took a little while for them to start working. It also depends on what u r taking and the dose. Let me know and we can chat...

Mum to 3 gorgeous boys...

Hi Jame's Mum,
Yes im still taking them.They have got me on lovan.They have just uped the dosage.So still not myself but how do you tell the diff between your depression and just upset from things?
Can a large emotional prob make it worse?Thanks for the reply.
Hi Tigerlilly,

How long have u been on the antidepressants for now? When I had depression I felt miserable all the time but really didn't know why. I couldn't sleep at night because I couldn't quiet my mind. I would cry a lot and had no motivation at all. I lost a lot of weight and had thoughts of suicide. I went on like this for a while until the doctor put me on zoloft. It was funny because I went from someone who couldn't do anything to someone who couldn't sit still it sent me manic.

After numerous dosage changes I finally started to feel kind of normal again. But not me! In a lot of ways the medication gave me the ability to function again but it made me feel empty. I went from someone who used to cry a lot to someone who couldn't feel anything not happiness, anger, sadness... In the end the thing that worked for me was to stop taking medication and get some councilling. Working through the depression and talking openly about it helped me more than the medication all they did was mask the problems underneath.

I think having a large emotional problem can have a huge effect on someone. In many ways it is these things that can trigger a depressive state. Medication has it's benefits if monitored closely by a doctor or psychiatrist but it works even better in conjunction with talking with someone u trust about how u r feeling. Good luck, I am always available for a chat my email address is [email protected]

Mum to 3 gorgeous boys...

Hi james's mum.
Ive been on them from when Jaydhen was a few weeks old.I also can not sleep as to much going through my mind especially now with all the things that are happening.Also when i do sleep i have these horrable nightmares so im also to scared to go to sleep.Maby councilling is the way to go.Kim
Sign in to follow this topic